Patient Comments: Endometrial Ablation - Side Effects

Question:Did you experience any side effects from your endometrial ablation?

Comment from: Happy camper, 25-34 Female (Patient) Published: March 14

It's been two weeks since I had my endometrial ablation (heat balloon). I still get a little cramping, but for the last 4 days I"ve been having a water discharge (it's almost like I"m peeing myself), there is really no smell, doesn"t smell like pee, slight color (lite yellow- white), I can"t tell if I"m suffering from a urinary infection or if its discharge.

Comment from: charlie, 35-44 Female (Patient) Published: March 14

I had endometrial ablation 3 weeks ago. Felt sore that day then great after. My stomach swelling had gone down loads and I could fit in my jeans. This week I started bleeding heavy on my period but nurse said I must give it 3 months to settle down, so will do but I've got terrible back ache, I don't know if this is because I had a spinal or if I have just sprained it or something, I've never had backache this bad before. Painkillers don't touch it. My stomach is swelling up again. I hope it works for me, I have heard good reports about ablation so still hopeful.

Comment from: sensitive lady, 45-54 Female (Patient) Published: March 13

I had the endometrial ablation on 27/2/14. After surgery I had to be given a pethidine injection as the pain was so excruciating I nearly passed out. I am now on day 10 and started bleeding a few days ago. I am also having cramps and have hot flashes all day today and feel exhausted. I am not sure I should have had this and am angry that the doctors don't tell you enough. I will just have to see if this works but I never had hot flushes before this and my cramps have been worse. It's terrible as women we have to go through this, feel like we are used as guinea pigs. I also agreed to have the trial where you have the injection in the cervix. I think these doctors are using us, not sure if it's worth it. I thought trial would help other women but think twice before you agree to this. I wish I didn't do the trial. Please think carefully about NovaSure.

Comment from: Mandy, 35-44 Female (Patient) Published: March 07

I had endometrial ablation done on 31st January 2014. I have had trouble with bleeding afterwards. I"m still spotting as it"s called now and it"s been 5 weeks. I"ve had antibiotics because they thought I had an infection. I've been on 3 different tablets to stop the bleeding. Then one of the nurses spoke to the surgeon after my 2nd emergency appointment and he said I should never have been given any tablets to stop the bleeding! Not happy. I wish I'd never had the operation now! Going back to see the surgeon on 29th April. Hope I will have stopped bleeding by then.

Comment from: Momandmore, 45-54 Female (Patient) Published: February 28

I used to have very heavy periods and would double up on tampons with extra-long overnighter pads during the day. If I did not change every 2 to 3 hours I would have accident due to the heavy bleeding. I became dangerously anemic before I decided to have the NovaSure procedure done at 40 plus, seven years ago it has worked out well for me. The first week I had cramps and light bleeding. I wore pad for three months after, only because I could not believe this would stop the bleeding. I could have saved myself some embarrassing moments. Now it's about having a knowledgeable interpreter for the wand type hysteroscope used for Paps.

Comment from: JenSim3, 25-34 Female (Patient) Published: February 12

I had the thermal endometrial ablation nearly a month ago. I woke up in recovery in the worst pain I had ever felt. I suffered for an enlarged uterus and heavy bad periods. Since surgery, I have had infection after infection. The bleeding has barely stopped and there is a terrible odor. I have been in so much pain that I can barely walk sometimes. Now I"m fighting with insurance for a hysterectomy. I don"t know how much longer I can take this. Since surgery, everything has been 50 times worse.

Comment from: ISurrender, 45-54 Female (Patient) Published: February 07

I had an endometrial ablation for severe bleeding in April, 2010. My bleeding was stopped but not my periods. I am now scheduled for a hysterectomy on Monday due to the excruciating pain that I go through each month since. I have never experienced such horrific pain in my life. It is thought that I have post ablation Syndrome. Little is known or said about it but I have the symptoms. Please educate yourself on this and ask questions. No person should suffer like this.

Comment from: Drea1974, 35-44 Female (Patient) Published: February 06

I had the NovaSure procedure done in November of 2013. The first day I slept all day, the following day woke up with light cramps. For the next couple of days no bleeding just a little cramps. After about a week I had a real bad odor, bad- then came the bleeding. I bled for about a week and after that nothing. For the last month and a half I've felt great. The only thing I think I have noticed is weight gain. Big problem for me.

Comment from: niki245, 25-34 Female (Patient) Published: February 04

I just had the endometrial ablation done on Tuesday (Freezing method). I was wide awake for the procedure, with only a mild sedative. The procedure wasn't as horrible as expected, and lasted only about 15 to 20 minutes. Only about 5 minutes of the procedure were painful, but nothing that was unbearable. It's been almost a week, and the bleeding has not gotten worse than before I had the procedure. But I don't have any cramping or other side effects, just bad bleeding. I called the doctor's office on day 5 and they said that this is normal and to give it some time. Not sure if this was worth the procedure as of yet.


Patient Comments

Viewers share their comments

Endometrial Ablation - Patient Experience Question: Did you undergo an endometrial ablation? Please describe your experience?
Endometrial Ablation - Complications Question: Did you experience complications of endometrial ablation? What happened?

Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on MedicineNet. The opinions expressed in the comments section are of the author and the author alone. MedicineNet does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.


Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.